The forum is temporarily in read-only mode. You can read every thread, but new posts and registrations are paused for now. Leave a message on the Nostalgia wall · More information

Anxous about weight gain

Started by Melinda · Jul 15, 2007 · 4 replies

#1 Report
I stopped taking Elavil weeks ago. I was taking Elavil 50mg once a day for three weeks and then Elavil 50mg every other day for three weeks again. I should say that it is an excellent drug since it has worked incredibly well for my depression. Now I am off it and I have gained about 10-15 pounds and I really hate it. When one problem goes then another crops up. I am on diet; eating only 1000 calories a day. I go for jogging for 1 hour twice per day; early in the morning and in the evening but my weight stays the same. I don't want to put on more weight and I can’t live with by being so overweight and out of shape. I fear that if this weight anxiety persists then my depression would return again. Please what am I doing wrong? Tell me what to do in such situation?
#2 Report
I may be able to help.

First, don't restrict your diet to some kind of magic calorie number. Eat well and eat good foods. Eat the way you already know you should. Eat as much food in it's natural state as possible. The less man has messed with your food the healthier it is. Eat a good meal every 3 hours. Starving will only make you weak.

An hour jog twice a day may be too much to sustain without hurting your health. Especially when you're restricting your body what it needs to be strong already.

More intense exercise will get rid of the weight faster. If you throw in some sprints in to your running you'll burn more calories.

This is a good article to give you some ideas http://www.rosstraining.com/articles/tabataintervals.html

If you have any questions feel free to ask.
#3 Report
I could even make a routine for you to lose weight if you wanted.
#4 Report
Oh boy, I know what you mean. I NEVER had a weight problem until I started taking antidepressants. I don't overeat and I exercise regularly, but I'm still fat. What makes things worse are the comments people feel they have to make about it. The neighbors have already remarked to my mother-in-law how fat I've gotten, and of course she just couldn't wait to tell me about it :evil: To top it all off, the medication doesn't really help much. It's like you're screwed one way or another 🙁
#5 Report
Have your doctor check your thyroid levels. Weight gain is the most common symptom besides hoarsness in your voice and dry hair,skin and nails if your thyroid isn't producing enough hormones. This is very common in women, especially younger women.

‹ Back to Anxiety Forum